Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 24, 2011, 9:05 AM CDT for 4 counties in Mississippi. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 9:05 AM CDT (14:05 UTC)
- Expired
- Jul 24, 2011, 11:00 AM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:50 AM CDT | FLASH FLOOD | Chunky, MS | ROADS FLOODED IN DOWNTOWN CHUNKY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WGUS54 KJAN 241405 FFWJAN MSC023-061-075-101-241600- /O.NEW.KJAN.FF.W.0109.110724T1405Z-110724T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 905 AM CDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI... NORTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... WESTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...MERIDIAN STATION...MERIDIAN... EASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 1100 AM CDT * AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS LOCATED 7 MILES NORTH OF ROSE HILL...OR 11 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR...MAINLY OVER NORTHEASTERN JASPER COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUFFEE...MARTIN...ORANGE...COLLINSVILLE...MEEHAN...SUQUALENA... DALEVILLE...SAVOY...ZERO...STONEWALL...NELLIEBURG AND MARION VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE AS THIS HEAVY RAIN SLOWLY MOVES WEST BUT ALSO CONTINUES TO BACKBUILD TO THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3258 8851 3208 8874 3210 8914 3258 8900 $$ JC
1 follow-up statement
685 WGUS74 KJAN 241453 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 953 AM CDT SUN JUL 24 2011 MSC023-061-075-101-241600- /O.CON.KJAN.FF.W.0109.000000T0000Z-110724T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS- 953 AM CDT SUN JUL 24 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR NORTHWESTERN CLARKE...NORTHEASTERN JASPER...WESTERN LAUDERDALE AND EASTERN NEWTON COUNTIES... AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS NEAR SUQUALENA...OR 10 MILES WEST OF MERIDIAN...REMAINING MOSTLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUFFEE...NELLIEBURG...COLLINSVILLE...ZERO...MARTIN...DALEVILLE... MERIDIAN STATION AND MARION VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3258 8851 3208 8874 3210 8914 3258 8900 $$ JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:57 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 3:57 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 357 AM CDT SUN JUL 24 2011 .SHORT TERM...WEAK TROUGHING WILL PERSIST AT LOWER AND UPPER LEVELS ACROSS THE FORECAST AREA TODAY TO MAINTAIN BROAD SYNOPTIC LIFT ACROSS THE REGION. THE LATEST RUC ANALYSES SHOW AN UPPER LOW OVER SRN LA/SWRN MS THIS MORNING WITH THE ASSOCIATED TROUGH EXTENDING NWD INTO OUR WRN ZONES. 850 MB TROUGHING CURRENTLY ANALYZED NEAR THE MS/AL BORDER IS FORECAST TO PERSIST THROUGH THE AFTERNOON IF NOT TIGHTEN SOMEWHAT LATER IN THE DAY. DEEP MOISTURE CONTINUES ACROSS THE AREA...REFLECTED IN PRECIPITABLE WATER VALUES AROUND 2.3 INCHES ACROSS MOST OF THE REGION. SATELLITE PIX SHOWED PERSISTENT AC FIELDS DURING THE OVERNIGHT PERIOD SUGGESTING GENERAL VERTICAL MOTION ACROSS THE AREA. THE CONTRIBUTIONS OF DAYTIME HEATING WILL PRODUCE ADDITIONAL LIFT THAT WILL RESULT IN SHOWERS AND THUNDERSTORMS AGAIN TODAY. AN AXIS OF UPPER RIDGING TO OUR NW IS FORECAST TO PIVOT SWD MONDAY...PRODUCING WEAK ANTICYCLONIC FLOW INTO WRN ZONES EARLY BEFORE A WEAK WAVE DROPS INTO THE REGION FROM THE NORTH DURING THE AFTERNOON. MODEL CONSENSUS IS THAT SLIGHTLY DRIER AIR 700 MB AND HIGHER WILL MOVE INTO THE AREA MONDAY. HOWEVER PRECIPITABLE WATER VALUES WILL REMAIN AROUND OR ABOVE 2 INCHES TO PROVIDE PLENTY OF MOISTURE FOR SCATTERED AFTERNOON CONVECTION. SLIGHTLY DRIER MID/UPPER LEVELS WILL ALSO RESULT IN WARMER TEMPERATURES AT MANY LOCATIONS MONDAY AFTERNOON. .LONG TERM...(TUESDAY THROUGH SUNDAY)...BY TUESDAY AN UPPER TROUGH WILL BE DIGGING SOUTHWARD ALONG THE EAST COAST WITH RIDGING CONTINUING OVER THE CENTRAL US. BOTH THE GFS AND ECMWF CONTINUE TO SHOW SOME EXTENSION OF THE UPPER TROUGH PROVIDING WEAKNESS IN THE UPPER RIDGE OVER THE SOUTHEAST. THOUGH THE SOUTHWARD MOVING SURFACE BOUNDARY WILL HAVE ALL BUT DISAPPEARED BY THIS POINT...DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA...AND ANOTHER DAY OF SCATTERED TO WIDESPREAD SHOWER AND THUNDERSTORMS IS EXPECTED...WITH THE GREATEST COVERAGE SOUTH OF I-20. THE LONGWAVE TROUGH AXIS WILL PUSH EASTWARD OVER THE ATLANTIC ON WEDNESDAY...BUT WEAK MID AND UPPER LEVEL TROUGHING WILL CONTINUE ALONG THE GULF COAST. DEEP MOISTURE WILL REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2 INCHES. BROAD SURFACE CYCLONIC FLOW SHOULD CONTINUE TO PROVIDE A FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE CWA...YIELDING CONTINUED CHANCES FOR SHOWERS AND SOME TSTORMS... THOUGH WITH GRADUALLY WEAKENING UPPER LEVEL SUPPORT...POPS WILL BE LOWER THAN EARLIER IN THE WEEK. BY THE END OF THE WEEK AND HEADING INTO THE WEEKEND...THE UPPER RIDGE WILL STRENGTHEN OVER THE DEEP SOUTH. SURFACE FLOW WILL BECOME MORE ANTICYCLONIC...SHUTTING OFF THE SOUTHERLY FETCH OF MOISTURE OFF THE GULF. THIS SHOULD LEAD TO LESS WIDESPREAD DIURNAL CONVECTION... MORE TYPICAL OF WHAT WE NORMALLY SEE AT THE END OF JULY. WITH THE ECMWF GENERALLY BEING PREFERRED OVER THE GFS THROUGH THE EXTENDED...A FEW ADJUSTMENTS WERE MADE TO MEX TEMPS AND POPS. STAYED CLOSE TO MEX AND ENSEMBLE MEAN TEMPS THROUGH THE MIDDLE OF THE WEEK...BUT TRENDED ABOVE MEX HIGHS OVER THE WEEKEND. WENT ABOVE MEX POPS ON WEDNESDAY ACROSS THE NORTH...WHERE THE GFS WAS SHOWING SOME DRIER AIR ALOFT BUILDING SOUTHWARD AND LIMITING PRECIP. AND WITH STRONG RIDGING EXPECTED TO BUILD IN OVER THE WEEKEND...STAYED BELOW MEX POP GUIDANCE. /DL/ && .AVIATION...ALTHOUGH CONDITIONS WILL GENERALLY BE VFR SCT-BKN ABOVE 5K FEET THIS MORNING...A FEW AREAS OF IFR CIGS/VSBYS IN EARLY MORNING STRATUS AND FOG WILL OCCUR. ISOLATED SHOWERS WILL ALSO BE POSSIBLE...ESPECIALLY WEST OF I-55. CLOUD DECKS WILL BE ON THE INCREASE BY LATE MORNING BECOMING BKN-OVC 2500-4500 FEET THIS AFTERNOON WITH SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. PERIODS OF IFR CIGS/VSBYS CAN BE EXPECTED IN THE VICINITY OF TSTMS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 72 92 75 / 80 40 43 33 MERIDIAN 90 73 93 74 / 73 40 54 33 VICKSBURG 89 74 92 73 / 75 39 40 32 HATTIESBURG 91 72 93 75 / 81 37 50 32 NATCHEZ 87 72 91 74 / 78 38 51 29 GREENVILLE 93 75 94 76 / 59 31 26 21 GREENWOOD 92 74 95 75 / 60 33 34 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/DL
Hazardous weather outlook, Jul 24, 5:41 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 541 AM CDT SUN JUL 24 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 541 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE TODAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:38 AM CDT | Flash Flood Warning | JAN | Kemper | 112 min |
| Jul 24, 10:57 AM CDT | Flash Flood Warning | JAN | Lauderdale | 108 min |
| Jul 24, 11:47 AM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Jul 24, 12:00 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 24, 1:21 PM CDT | Special Weather Statement | JAN | Jones | 39 min |
| Jul 24, 1:45 PM CDT | Special Weather Statement | JAN | Lamar | 40 min |
| Jul 24, 2:01 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Jul 24, 2:37 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 113 min |
| Jul 24, 2:42 PM CDT | Special Weather Statement | JAN | Humphreys | 43 min |
| Jul 24, 3:54 PM CDT | Special Weather Statement | JAN | Lawrence | 26 min |
| Jul 24, 5:01 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Jul 24, 5:16 PM CDT | Special Weather Statement | JAN | Choctaw | 44 min |
| Jul 24, 5:37 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 66 min |
| Jul 24, 6:20 PM CDT | Special Weather Statement | JAN | Montgomery | 40 min |
| Jul 24, 6:58 PM CDT | Flash Flood Warning | JAN | Montgomery | 82 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.